# SDR TIMA20240304006

- Difficulty date: March 4, 2024
- Submitted: March 19, 2024
- Operation: Air carrier
- Aircraft: N236AL
- Make and model: Beech 99
- Aircraft serial: U236
- Aircraft time: 28,566 hours, 42,707 cycles
- System (JASC): 3310 · Flight Compartment Lighting
- Part: Diode
- Part number: UNKNOWN
- Condition: Failed
- Location: Instrument Pnl
- Stage of operation: DE
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

6 MILES FROM IAF OKAVE FOR RNAV 35 INTO KRXE  SMELLED SOMETHING ACRID & LOOKED AROUND COCKPIT.  SAW A SMALL BIT OF WHITE SMOKE COMING OUT FROM LOWER RT OF INSTRUMENT PANEL.  SAW ANOTHER PUFF OF SMOKE & A FAINT FLICKERING LIGHT IN REFLECTION OF THE PNEUMATIC PRESSURE GAUGE.  TURNED OFF PANEL LIGHTS & TURNED OFF OTHER ELECTRICAL SOURCES,  LOOKED AT CIRCUIT BREAKER PANEL & VERIFIED NO TRIPPED BREAKERS.   CONTINUED TO MONITOR PANEL & FIRE THERE WAS DID NOT APPEAR TO SPREAD OR WORSE.  SMOKE STOPPED EMANATING FROM PANEL. TOLD ATC I HAD A POTENTIAL ELECT FIRE & THEY ASKED IF I WANTED TO DECLARE AN EMERGENCY & ASKED IF I NEEDED ANY ASSISTANCE. SINCE ISSUE APPEARED TO ME TO BE UNDER CONTROL,  DIDN’T WANT TO DECLARE & DIDN’T NEED ANY ASSISTANCE SINCE WAS IN VMC SO CLOSE TO DESTINATION & SUFFERED NO LOSS OF SYSTEMS OR CONTROLS.  ALREADY HAD CLEARANCE,  CONTINUED APPROACH & LANDED IN VMC.   AFTER LANDING, BROUGHT FLAPS UP & TURNED OFF AVIONICS & BATTERY MASTER SWITCHES, CALLED FLT SERVICES HAD LANDED SAFELY. AT NO POINT DID IT SEEM NECESSARY TO ENGAGE COCKPIT FIRE EXTINGUISHER. MECHANIC FOUND THAT A PANEL CONTAINING THE DIODES FOR INSTRUMENT BACKLIGHTING WAS THE CULPRIT. ONE OF THE DIODES HAD SHORTED & ARC CREATED FLASHING & SMOKE. THE LIGHT PANEL WAS REMOVED AND PANEL LIGHTS WERE DEFERRED.
